On the explicit Hermitian solutions of the continuous‐time algebraic Riccati matrix equation for controllable systems

Liangyin Zhang, Michael Z.Q. Chen*, Zhiwei Gao, Lifeng Ma

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

2 Downloads (Pure)

Abstract

This paper proposes explicit solutions for the algebraic Riccati matrix equation. For single‐input systems in controllable canonical form, the explicit Hermitian solutions of the non‐homogeneous Riccati equation are obtained using the entries of the system matrix, the closed‐loop system matrix, and the weighting matrix. The unknown entries of the closed‐loop system matrix are solved by scalar quadratic equations. For a homogeneous Riccati equation with a zero weighting matrix, the explicit solutions are proposed analytically in terms of the system eigenvalues. The advantages of the explicit solutions are threefold: first, if the system is controllable, the solution is directly given and the invariant subspaces of the Hamiltonian matrix are not required; second, if the system is near singularity, the explicit solution has higher numerical precision compared with the solution computed by numerical algorithms; third, for a real system in the controllable canonical form, the non‐negativity can be analysed for the explicit almost stabilizing solution.
Original languageEnglish
Pages (from-to)1-12
Number of pages12
JournalIET Control Theory & Applications
Early online date9 Jan 2024
DOIs
Publication statusE-pub ahead of print - 9 Jan 2024

Cite this